MAUDE Adverse Event Report: QUEST MEDICAL, INC. MPS2 CONSOLE; CPBP HEAT EXCHANGER

QUEST MEDICAL, INC. MPS2 CONSOLE; CPBP HEAT EXCHANGER
Model Number 5201260
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Event or Problem Description
The hospital biomedical engineer reported an issue the perfusionist encountered with the mps console during use.The report stated that the console displayed an alarm code for "unknown temperature" and would not heat.The report did not state at what point during priming or the procedure the alleged issue occurred.Initial troubleshooting indicated the problem may be due to a problematic ir sensor causing an inaccurate temperature reading.The console was returned to the manufacturer for evaluation.There were no patient complications reported as a result of the alleged issue.
 
Additional Manufacturer Narrative
The console was received and the reported complaint was not duplicated.The customer reported the console would not heat.Log data showed the circulation system was turned off and then warm delivery was selected which would have caused the console not to heat.Review of log data found that while delivering cold cardioplegia, the ir temperature and h20 temperature were off by more than 15 degrees.The console was opened and checked for defects and damage.The console was turned on and the room temperature was 20 degrees c and the console delivery temp (ir) display showed it to be 37 degrees which is not accurate.The ir sensor was suspect and replaced as a result of the investigation.After replacement and calibration of the ir temp sensor, the condition was no longer duplicated.Console 2203 was reassembled and passed all functional testing.

Brand Name
MPS2 CONSOLE
Common Device Name
CPBP HEAT EXCHANGER
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key6455540
Report Number1649914-2017-00026
Device Sequence Number591273
Product Code DTR
UDI-Device Identifier20634624521265
UDI-Public20634624521265
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K041979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number5201260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2017
Supplement Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1